Alert archive / New York / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 55, NWS Binghamton, NY

July 9, 1999Seneca County, Yates County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 9, 1999, 8:18 PM EDT for Seneca County, Yates County, New York. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 9, 1999, 8:18 PM EDT (00:18 UTC)
Expired
Jul 9, 1999, 9:20 PM EDT
In force
62 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Seneca County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:25 PM EDTThunderstorm WindPenn Yan, NYNumerous trees and powerlines downed. One tree fell on a house.
Jul 9, 8:30 PM EDTThunderstorm WindOvid, NYSeveral trees and powerlines blown down across the southern part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 6:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:50 PM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jul 9, 2:50 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT FRI JUL 9 1999

WARM FRONT CONTINUING TO MOVE NE THIS AFT ACROSS WESTERN NY GENERATING
SOME -SHRA ACTIVITY MOVING EAST ACROSS SOUTHERN NY. SFC LOW OVER
GTLAKES IS PROGGED TO MOVE EAST ACROSS SOUTHERN ONTARIO INTO QUEBEC ON
SAT DRAGGING COLD FRONT THRU CWA BETWEEN 12Z-18Z.

MAIN PROB TONIGHT IS ANY POTENTIAL SVR WX. BEST CHC APPEARS TO BE
ACROSS WESTERN NY AND PSBLY AFFECTING OUR WESTERN ZONES. STILL A
QUESTION OF HOW MUCH DESTABILIZATION WILL OCCUR ACROSS OUR AREA AS
CLEARING HAS MADE IT TO WESTERN NY/PA BORDER. BEST AXIS OF INSTABILITY
PER ETA ACROSS WESTERN NY INTO OHIO VALLEY AT 0Z WEAKENS AS IT MOVES
INTO CENTRAL NY BY 06Z. ETA AND AVN AGREE ON DEVELOPING SQUALL LINE
ACROSS SW NY INTO NW PA 21Z-00Z AND WEAKENING AS IT MOVES EAST INTO OUR
AREA 00Z-03Z. OVERALL...BEST PSBL HEATING AND DYNAMICS ARE NOT IN SYNC
BUT AREA WILL HAVE TO BE WATCHED...ESP WESTERN ZONES THIS EVENING.

LOOKS LIKE WELL SEE A BREAK AFTER THIS ROUND OF CONVECTION TWD 06Z
BEFORE COLD FRONT AND GENERAL AREA OF WEAK LIFT AFFECT AREA BY MORNING.
THIS AREA SPLITS NORTH AND SOUTH WITH SUBSIDENCE AND SOME GRADUAL
CLEARING TAKING PLACE AFTER FROPA.

.BGM...NONE.

JML

In the hours before

Special weather statement, Jul 9, 6:44 PM EDT, 1 hour 34 minutes before
NYZ022-023-044-056-PAZ039-047-043-038-NYZ055-024-025-015-PAZ044-
NYZ017-016-100400-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT FRI JUL 09 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1200 AM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 1200 AM EDT FOR THE FOLLOWING COUNTIES:

STEUBEN NY...
SCHUYLER NY...
CORTLAND NY...
BROOME NY...
SUSQUEHANNA PA...
LUZERNE PA...
WYOMING PA...
BRADFORD PA...
TIOGA NY...
CHEMUNG NY...
TOMPKINS NY...
YATES NY...
LACKAWANNA PA...
CAYUGA NY...
SENECA NY...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.
Special weather statement, Jul 9, 6:44 PM EDT, 1 hour 34 minutes before
NYZ022-023-044-056-PAZ039-047-043-038-NYZ055-024-025-015-PAZ044-
NYZ017-016-100400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT FRI JUL 09 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 1200 AM EDT FOR THE FOLLOWING COUNTIES:

STEUBEN NY...
SCHUYLER NY...
CORTLAND NY...
BROOME NY...
SUSQUEHANNA PA...
LUZERNE PA...
WYOMING PA...
BRADFORD PA...
TIOGA NY...
CHEMUNG NY...
TOMPKINS NY...
YATES NY...
LACKAWANNA PA...
CAYUGA NY...
SENECA NY...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.
Special weather statement, Jul 9, 6:44 PM EDT, 1 hour 34 minutes before
NYZ022-023-044-056-PAZ039-047-043-038-NYZ055-024-025-015-PAZ044-
NYZ017-016-100400-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT FRI JUL 09 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1200 AM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 1200 AM EDT FOR THE FOLLOWING COUNTIES:

STEUBEN NY...
SCHUYLER NY...
CORTLAND NY...
BROOME NY...
SUSQUEHANNA PA...
LUZERNE PA...
WYOMING PA...
BRADFORD PA...
TIOGA NY...
CHEMUNG NY...
TOMPKINS NY...
YATES NY...
LACKAWANNA PA...
CAYUGA NY...
SENECA NY...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:33 PM EDTSevere Thunderstorm WarningBGMSchuyler62 min
Jul 9, 8:55 PM EDTTornado WarningBGMSchuyler, Seneca, Tompkins60 min
Jul 9, 8:57 PM EDTSevere Thunderstorm WarningBGMCortland63 min
Jul 9, 9:13 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga62 min
Jul 9, 9:21 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland64 min
Jul 9, 9:39 PM EDTSevere Thunderstorm WarningBGMBroome61 min
Jul 9, 9:43 PM EDTSevere Thunderstorm WarningBGMOnondaga62 min
Jul 9, 10:02 PM EDTSevere Thunderstorm WarningBGMDelaware63 min
Jul 9, 10:43 PM EDTSevere Thunderstorm WarningBGMSullivan62 min
Jul 9, 11:38 PM EDTSevere Thunderstorm WarningBGMSullivan47 min
Jul 9, 8:40 PM EDTSevere Thunderstorm WarningBGMBradford65 min
Jul 9, 9:59 PM EDTSevere Thunderstorm WarningBGMBradford61 min
Jul 9, 10:10 PM EDTSevere Thunderstorm WarningBGMSusquehanna65 min
Jul 9, 10:16 PM EDTSevere Thunderstorm WarningBGMWayne64 min
Jul 9, 10:22 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming63 min
Jul 9, 10:47 PM EDTSevere Thunderstorm WarningBGMLackawanna48 min
Jul 9, 11:14 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne46 min
Jul 9, 11:26 PM EDTSevere Thunderstorm WarningBGMPike64 min

Nearby

Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.